Mississippi, 2004

Hail in Mississippi, February 24, 2004

February 24, 2004 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 23, 6:10 PM CST, 6 hours 20 minutes earlier.

Area forecast discussion, Feb 23, 6:10 PM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CST MON FEB 23 2004

.SHORT TERM...WE ALLOWED THE FLASH FLOOD WATCH TO EXPIRE.
WIDESPREAD HEAVIER RAINS HAVE SHIFTED EAST OF THE AREA OF
CONCERN...ALTHOUGH STILL WILL SEE PERIODS OF SHOWERS/ISOLATED
THUNDERSTORMS OVERNIGHT WHERE THE WATCH WAS IN EFFECT (BUT NOT
ENOUGH TO CAUSE PROBLEMS).

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY GMZ655-675.
MS...NONE.

&&

05
Hazardous weather outlook, Feb 23, 12:25 PM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CST MON FEB 23 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240600-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1225 PM CST MON FEB 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

AREAS OF RAIN...LOCALLY HEAVY AT TIMES...ALONG WITH THUNDERSTORMS
ARE FORECAST TO SPREAD FROM WEST TO EAST ACROSS THE REGION TODAY. A
FEW AREAS COULD SEE UPWARDS OF 2 TO 4 INCHES OF ADDITIONAL
RAINFALL...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS.
DUE TO SATURATED GROUND...THE POTENTIAL EXISTS FOR FLOODING OF
CREEKS...AND IN THOSE AREAS PRONE TO FLOODING SUCH AS LOW LYING
AREAS...ROADS AND UNDERPASSES.

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW TODAY.

RAINS LOOK TO TAPER OFF IN INTENSITY INTO THE EVENING...BEFORE
INCREASING AGAIN LATER IN THE NIGHT...ESPECIALLY OVER THE EASTERN
ZONES AND NORTHWEST FLORIDA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD NOT BE
NECESSARY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)

AN AREA OF SURFACE LOW PRESSURE MOVES TOWARD THE MIDDLE GULF COAST
TUESDAY AFTERNOON...PUSHING A WARM FRONT NORTHWARD.  SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE FRONT APPROACHES THE
COAST TUESDAY AFTERNOON AND NIGHT. SOME SEVERE STORMS ARE POSSIBLE
OVER THE COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE LATER TUESDAY AS THE WARM FRONT MOVES ONSHORE...LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE TUESDAY INTO WEDNESDAY...SOME
LOCATIONS MAY SEE AN ADDITIONAL 2 INCHES OR MORE.

ADDITIONAL HEAVY RAINS WILL LIKELY SEND SOME AREA RIVERS BACK ABOVE
FLOOD STAGE LATER IN THE WEEK.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
TUESDAY AND TUESDAY NIGHT.

In the hours before

Special weather statement, Feb 23, 11:33 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1133 PM CST MON FEB 23 2004

MSZ067-075-076-240615-
PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...NEW AUGUSTA...
1133 PM CST MON FEB 23 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY COUNTY...
MOVING EAST TOWARD GREENE AND SOUTHERN WAYNE COUNTIES...

AT 1133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MAHNED...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HINTONVILLE...KITTRELL...RICHTON...BOTHWELL...AVERA AND SMITHTOWN
THROUGH 1215 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE WINDS TO AROUND 50
MPH...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES.  WIND GUSTS OF 40
TO 50 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS.

PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THE STORM HAS PASSED.

The radar

The Mobile radar (KMOB), 30 km away, was scanning. The volume nearest the first event began at 06:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, George

When
February 24, 12:30 AM CST to 12:32 AM CST
Where
George County, Agricola
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.800, -88.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385276.